Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 27, 2001, 12:46 PM CDT for White County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 27, 2001, 2:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 271748 FFWOHX TNC185-271945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WHITE COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 1242 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE EASTERN HALF OF WHITE COUNTY. THESE STORMS WERE MOVING TO THE NORTHEAST AT 15 TO 20 MPH. EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING ALONG SMALL CREEKS AND STREAMS...AND IN LOW LYING AREAS. DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROAD. $$ 15 LAT...LON 3584 8550 3579 8537 3594 8520 3605 8537
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:10 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 27, 10:10 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CDT WED JUN 27 2001 UPPER LVL LOW PRES AREA HAS CONTINUED TO MOVE WESTWARD AND IS NOW CENTERED NEAR PADUCAH. SCTD CONVECTION HAS ALREADY DEVELOPED ALONG THE PLATEAU, IN THE UNSTABLE AIR EAST OF THE LOW, WITH SOME REMNANTS OF LAST NIGHTS ALABAMA CONVECTION NOW WORKING ITS WAY SLOWLY INTO OUR BORDER COUNTIES. BNA SOUNDING, MODIFIED FOR AFTERNOON MAX TEMP OF 85, SHOWS THE FOLLOWING STATS: LI -4 CAPE 1600 J/KG TOTAL TOTALS 48 EQUIL LVL 36K FT PWA 1.11 INCH WET BULB ZERO 9581 FT THE ENVIRONMENT OVER MIDDLE TN INDICATES A GOOD POTENTIAL FOR SCTD AFTERNOON CONVECTION ALONG WITH A MODERATE POTENTIAL FOR LARGE HAIL. DOWNBURST WIND SPEEDS FROM SOME ISOLATED CELLS MAY ALSO APPROACH OR EXCEED SVR LIMITS. OVERALL, CURRENT FCST LOOKS GOOD. HOWEVER, MAY NEED TO CONSIDER BUMPING POPS UP JUST A HAIR ON THE PLATEAU, AND WILL NEED A LATE MORNING UPDATE TO AT LEAST TAKE OUT THE MENTION OF AFTERNOON IN ZFP TEXT. .BNA...NONE.
In the hours before
Local storm report, Jun 27, 12:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1230 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BEAVER HILL TN WIND DAMAGE
06/26/01 OVERTON LARGE TREE DOWN
0530 PM 5SW BYRDSTOWN TN WIND DAMAGE
06/26/01 PICKETT TREES AND LARGE LIMBS
DOWN IN OAK GROVE
0545 PM 4 NE BYRDSTOWN TN WIND DAMAGE
06/26/01 PICKETT FEW TREES AND POWER
LINES DOWN IN RED HILL
0545 PM LONEWOOD TN .75 INCH HAIL
06/26/01 VAN BUREN
0550 PM 3 S MONTEREY TN .75 INCH HAIL
06/26/01 PUTNAM
0555 PM 2 E ALGOOD yTN TREES DOWN BETWEEN
06/26/01 PUTNAM BROTHERTON AND
PARRAGON
JDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 28 min |
| Jun 27, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 27, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 51 min |
| Jun 27, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jun 27, 3:16 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| Jun 27, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 27 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jun 27, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 27, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 29 min |
| Jun 27, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 23 min |
| Jun 27, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jun 27, 5:48 PM CDT | Tornado Warning | OHX | Smith | 27 min |
| Jun 27, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.